Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

At an all time low

(8 Posts)
rusmum Thu 20-Nov-14 14:54:14

Hello grin,
I started citalopram in August after a long time of feeling low, had a breaking point and wen to dr. Have had spells of feeling much better since but hit a low again lately. I am drinking too much, resulting in black outs and making stupid choices! ( shameful ones).
I have no motivation no desire to do anything!!! Haven't even thought of Xmas and have 2 wonderful dds. I even bought 10 fags today after 11 years fag free.
I'm wondering roundin a daze in the day unable to focus or concentrate. I know what I need to do ( stop boozing start exercising), but can't see to be able to get myself out of this destructive loop! My work life is suffering too. Need a virtual hug x

britneyspears123 Thu 20-Nov-14 15:31:30

Sending you a hug! I hope things calm down soon. Dont beat yourself up over a few cigarettes. Maybe you should see the GP again if nothing has changed. x

fluffydressinggown Thu 20-Nov-14 19:31:41

Sorry things are tough for you.

Please go back to your GP and update them on what is going on for you. Take care xx

rusmum Thu 20-Nov-14 22:45:42

Thanks

windchimes23 Fri 21-Nov-14 00:38:32

There are other ads, talk to your GP if Citalopram isn't working for you.

Citalopram seems to be handed out as the fix all for everything for everything at the moment.

There are other ADs, such as SNRIs which may lift your mood. Or maybe a mood stabilised added to your script may help.

From personal experience Citalopram didn't work for me. If anything it made me worse, I need a SNRI and a mood stabiliser to make me feel better.

GladysKnight Fri 21-Nov-14 11:26:53

Hugs from me too. Drink is a b*gger isn't it, and drains all the energy. I think there are some great alcohol-related threads elsewhere on MN where you might find good and supportive company?

I found citalopram made me dozy too, less so sertraline tho there was a horrible anxiety exacerbation when I began it. But everyone respnds differently, despite what some GPs seem to think.

I have always found exercise valuable, you are so right there. But I do know how hard this weather makes it. May be I should look for a 'lets get out there and sod the rain' thread on here for a bit of support myself!

You know you'll get better again, please don't be down on yourself as you know you are strong enough to look for help when you need it, and now might be one of those times.

Hugs again --- brew and brew (one for each of us smile)

rusmum Fri 21-Nov-14 21:06:30

Thank you all so much, your hugs have given me strength. Doctor has signed me off work for 2 weeks so I can breathe a bit! Has also upped citapram dosage ( see how that goes), and advised me to stop my pill as it may be affecting my mood. No booze today , one day at a time.

HeyheyheyGoodbye Fri 21-Nov-14 21:11:03

I'm glad you've got a plan you can hold onto for the next little while! I find that very helpful. The booze makes me feel rotten; wish that wasn't the case, but it is so! Hope having a night or two off helps you, and the new dosage and bit of a rest do the trick flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now